Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 21, 2008, 2:33 AM EDT. It took effect at Apr 21, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2008, 2:33 AM EDT (06:33 UTC)
- In effect from
- Apr 21, 2008, 1:00 PM EDT
- Expired
- Apr 21, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 210633 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 233 AM EDT MON APR 21 2008 FLZ063-066-070-212300- /O.NEW.KMFL.FW.W.0022.080421T1700Z-080421T2300Z/ GLADES-HENDRY-INLAND COLLIER- 233 AM EDT MON APR 21 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON. THE SHORT RANGE MODELS ARE SHOWING THE DEW POINTS TO FALL DOWN TO THE LOWER TO MID 50S THIS AFTERNOON...AS TEMPERATURES WARM UP INTO THE MID TO UPPER 80S. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON OVER THIS AREA. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR NORTHERN COLLIER...GLADES...AND HENDRY COUNTIES FOR THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 20, 9:08 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 20, 9:08 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 908 PM EDT SUN APR 20 2008 .UPDATE...SCATTERED SHRA THAT DEVELOPED ALONG THE DIFFUSE FRONTAL BOUNDARY CONTINUING TO SAG SOUTHEAST ACROSS PALM BEACH AND BROWARD COUNTIES. THE 00Z MFL SOUNDING SHOWS AN ATMOSPHERIC LAYER OF VERY STABLE AIR CONTINUING FROM BETWEEN 7K AND 13K FEET SO NO THUNDER HAS DEVELOPED AND THE ONLY WAY I SEE THESE SHRA MAINTAINING THEMSELVES IS A SOUTHEAST INFLOW SOUTH OF THE BOUNDARY. SO I WOULD SUSPECT THIS ACTIVITY WILL BEGIN TO WIND DOWN IN ABOUT AN HOUR OR SO AND WILL NEED TO UPDATE ZONES TO TAKE OUT MENTION OF EVENING AT THAT TIME. ALREADY AMENDED RECENTLY TO TAKE OUT MENTION OF AFTERNOON. ONCE THESE SHRA DIMINISH, SKIES WILL BECOME CLEAR AND WITH VERY WEAK GRADIENT FLOW WINDS WILL BECOME NEARLY CALM WITH MAYBE EVEN A LAND BREEZE SETTING UP. SO WILL KEEP MENTION OF PATCHY FOG ALONG BOTH COASTS AND AREAS OF FOG FOR INTERIOR ZONES. MARINE ZONES LOOK TO BE IN GOOD SHAPE. 30/KOB && .AVIATION...VFR ALL TERMINALS NEXT 24 HRS XCP THRU 03Z AT KFXE...KFLL...KMIA ...KOPF AND KTMB BRIEF TEMPORARY MVFR IN SHRA THOUGH ONLY VCSH IN TAFS AT THIS TIME. WEAK FRONTAL BOUNDARY MOVING S OK LAKE OKEE AND DISSIPATING OVER S FLA. SSE WINDS S OF BOUNDARY AFFECTING KFXE... KFLL...KOPF...KMIA AND KTMB THRU 03Z THEN BCMG SW 5 KTS OR LESS. SW WINDS ALL TERMINALS AFT 14Z BUT 10 KTS OR LESS. 15/JR && .PREV DISCUSSION... /ISSUED 233 PM EDT SUN APR 20 2008/ DISCUSSION...GULF SEA BREEZE IS QUICKLY MOVING INLAND WITH THE ATLANTIC SEA BREEZE AND LAKE BREEZE DEVELOPING. SHOWERS HAVE DEVELOPED WEST OF LAKE OKEECHOBEE AND PREVIOUS THINKING THAT SCATTERED SHOWERS WILL FOCUS ALONG THE EAST COAST...ALONG WITH THE POSSIBILITY OF A STORM OR TWO...STILL LOOKS GOOD. STORM THREAT IS SMALL GIVEN THE PRESENCE OF THE INVERSION NEAR 10K FT AND WEAK LAPSE RATES...BUT STILL CANNOT BE RULED OUT. SREF POPS AND GRAPHICAL DEPICTION OF QPF FIELDS IN BOTH THE GFS AND NAM SUGGEST THAT SHOWERS COULD CONTINUE INTO THE EVENING HOURS AS CONVERGENCE WILL CONTINUE ALONG THE EAST COAST AIDED BY THE WEAKENING FRONT MOVING INTO NORTHERN AREAS. THUS...DECIDED TO GO HIGHER THAN GFS/NAMMOS POPS FOR THIS EVENING. FOG IS A BETTER POTENTIAL TONIGHT AS THE FRONT WASHES OUT...SKIES BEGIN TO CLEAR OUT...AND WINDS BECOME CALM. THEREFORE...DECIDED TO GO WITH AREAS OF FOG INLAND OVERNIGHT WITH PATCHY FOG ALONG THE COASTS. FOR MONDAY...THE FRONT WILL WASH OUT AND WHATEVER IS LEFT OF IT WILL MOVE OFFSHORE WITH DRIER AIR MOVING IN FROM THE NW AS HIGH PRESSURE BUILDS INTO THE AREA. SO AM EXPECTING A NICE DAY AND WILL CONTINUE WITH DRY CONDITIONS IN LINE WITH CURRENT GUIDANCE. CUTOFF LOW OVER THE CAROLINAS WILL EVENTUALLY MOVE INTO THE WESTERN ATLANTIC MONDAY NIGHT...WITH AN ASSOCIATED SURFACE LOW WELL EAST OF THE AREA. THESE FEATURES WILL TAKE TIME MOVING TO THE EAST THROUGH LATE IN THE WEEK. THIS WILL KEEP THE LOCAL AREA IN A LARGE SCALE SUBSIDENCE PATTERN WITH MOSTLY TRANQUIL WEATHER EXPECTED. HOWEVER...BOTH GFS AND ECMWF SEND SOME MOISTURE AROUND THE LOW AND INTO THE LOCAL AREA FROM THE NORTHEAST THU/FRI. THIS COULD LEAD TO ISD/SCT SHOWERS EAST COAST LATE IN THE WEEK. SINCE MEXMOS POPS CONTINUE ONLY IN THE TEENS...DECIDED TO NOT ADD ANY SHOWERS TO THE FORECAST AT THIS TIME AND SEE WHAT HAPPENS IN LATER MODEL RUNS. SO NO CHANGES WERE MADE TO THE EXTENDED FCST. AVIATION...VFR CONDITIONS SHOULD PREVAIL IN THE SKY AND CEILING THROUGH MONDAY MORNING. THE ONLY EXCEPTION TO THIS THAT TMB AND APF COULD SEE SOME REDUCE VIS DOWN TO MVFR CONDITIONS BETWEEN 9Z AND 12Z MONDAY MORNING...DUE TO THE POSSIBILITY OF FOG DEVELOPMENT. SO HAVE PUT A TEMPO GROUP FOR TMB AND APF TAF SITES FOR THE LOWER VIS FOR THE ABOVE TIME. THERE COULD ALSO BE SOME SHOWERS AND A THUNDERSTORM OR TWO LATE THIS AFTERNOON INTO EARLY THIS EVENING FOR THE EAST COAST TAF SITES...DUE TO THE COLD FRONT COMING SOUTH FROM CENTRAL FLORIDA AND THE EAST COAST SEA BREEZE COLLIDING WITH THE WEST COAST SEA BREEZE. SO HAVE ADDED VCSH TO THE EAST COAST TAF SITES...BUT NOT VCTS DUE TO THE VERY SMALL COVERAGE OF THE THUNDERSTORM. THE WINDS WILL ALSO BE WEST AT APF TAF SITE THIS AFTERNOON BEFORE GOING TO LIGHT AND VARIABLE TONIGHT. THE EAST COAST TAF SITES WILL SEE VRB WINDS THIS AFTERNOON BEFORE GOING LIGHT AND VARIABLE TONIGHT. THE ONLY EXCEPTION TO THIS IS PBI AND FLL WHERE THEY WILL BE SOUTHEAST THIS AFTERNOON AT 5 TO 10 KNOTS...AS THE EAST COAST SEA BREEZE HAS PASSED BY THESE TAF SITES. MARINE...WINDS TO REMAIN RATHER LIGHT WITH LOW SEAS...BUT WINDS WILL BECOME NORTHERLY TUE NIGHT THROUGH THE LATTER PART OF THE WEEK. THIS WILL ALLOW GULF STREAM SEAS TO INCREASE POSSIBLY INTO SCA LEVELS. LOW PRESSURE WILL MOVE SE ACROSS THE WESTERN ATLANTIC. WIND FIELD ON THE NORTHERN PERIPHERY OF THIS LOW WILL AIM TOWARDS THE FL EAST COAST...BUT NOT THAT STRONG MAINLY 10-20 KT RANGE. WAVEWATCH SHOWS A SMALL SWELL MOVING TO THE FL EAST COAST ON THE 24TH-26TH WITH DIRECTION TOWARDS 230-240 DEGREES. ONLY NORTHERN PALM BEACH COUNTY COULD BE AFFECTED BY THIS...BUT LOOKS TO ONLY BE 2-4 FT ANYWAYS. GIVEN UNCERTAINTIES IN FETCH/DIRECTION WILL LEAVE OUT OF GRIDS/FCST AT THIS TIME AND WE CAN ADJUST ACCORDINGLY OVER THE NEXT FEW DAYS. FIRE WEATHER...GFS SHOWS DEWPOINTS IN THE UPPER 50S TO LOWER 60S THE NEXT FEW DAYS. THE NAM12 HAS INCREASED ITS DEWPOINTS FROM PREVIOUS RUNS...THOUGH IT DOES SHOW A NARROW BAND OF LOWER DEWPOINTS NEAR THE LAKE TOMORROW AFTERNOON. TEMPS OVER INTERIOR AREAS HAVE BEEN SEVERAL DEGREES HIGHER THAN GFSMOS...MORE IN LINE WITH NAM12 TEMPS...SO FOLLOWED THIS AND CAPPED MAXES OFF A FEW DEGREES SHORT OF GFSMOS. THIS YIELDS RHS IN THE UPPER 30S TO LOWER 40S ACROSS THE AREA...LOWEST INTERIOR. WILL NOT ISSUE A WATCH AT THIS TIME AS IT LOOKS VERY BORDERLINE...AND DURATION PROBABLY WILL BE HARD TO COME BY. MID SHIFT CAN TAKE A CLOSER LOOK WITH LATER TRENDS AND GUIDANCE. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 20, 9:42 AM EDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 942 AM EDT SUN APR 20 2008 FLZ063-066>075-168-172>174-210145- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 942 AM EDT SUN APR 20 2008 ...SLIGHT CHANCE OF STORMS EAST COAST AREAS THIS AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ALONG THE EAST COAST METRO AREAS OF SOUTH FLORIDA. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING STRIKES, WIND GUSTS UP TO 30 MPH, AND LOCALLY HEAVY RAINFALL. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASS BY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.